MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1080-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an arteriovenous (av) fistula in the cephalic arch with moderate calcification.The 8x40mm armada 35 balloon percutaneous transluminal angioplasty (pta) catheter was advanced over an unspecified guide wire.The balloon was inflated once to 16 atmospheres and a rupture occurred.During withdrawal, the balloon was felt resistance with the guide wire, therefore both devices were removed together.There is no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty removing the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, difficulty removing the device, separation and unexpected medical intervention appear to be related to circumstances of the procedure.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately calcified anatomy such that the balloon became damages and ruptured.In addition, the resistance noted with the guide wire during removal was likely the result of the ruptured balloon and upon manipulation of the device, as difficulty was encountered, it is likely that the balloon ultimately separated.Additional treatment with a snare device was used to remove the separated portion of the balloon.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B1 - adverse event/product problem: updated from "product problem" to "adverse event/product problem".B2 - outcomes attributed to ae: updated from "na" to "required intervention" h1 - type of reportable event: updated from "malfunction" to "serious injury" h6 - health effect: impact code 2199 was removed and code 4641 was added.
 
Event or Problem Description
Subsequent to the initially filed mdr report, it was reported the distal marker separated inside the anatomy and was retrieved using a snare.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20455726
Report Number2024168-2024-12157
Device Sequence Number7110401
Product Code LIT
UDI-Device Identifier08717648154867
UDI-Public(01)08717648154867(17)271031(10)40522G1
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1080-040
Device Catalogue NumberB1080-040
Device Lot Number40522G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight102 KG